What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 5, 11:26 AM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 5, 11:26 AM EST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1226 PM EDT Wed Jun 5 2019
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 939 AM EDT Wed Jun 5 2019
Weak surface boundaries are across northern and central Indiana
this morning due to several areas of showers. Look like main focus
for activity will be coming out of IA where there is a small
complex of storms. This activity will be moving southeast over the
next 6-8 hours and could effect northern parts of our area. Upper
air analysis shows pool of rich low level moisture over MO this
morning where H85 dew points are 12-16 degrees C and MUCAPE values
are above 2000 J/kg mainly from southeast KS into central IL.
Thus, the focus of afternoon development may be over central or
northern MO eastward into IN early-mid afternoon. new Hi-Res
models show thunderstorms developing along the boundary across
the northern parts of our area that will move south during the
afternoon and evening hours. SPC still has area in SLGT risk and
looking at forecast raob data analysis would show main threat to
be damaging winds with the activity.
&&
.NEAR TERM /Today and Tonight/...
Issued at 345 AM EDT Wed Jun 5 2019
The forecast focus for today is on timing of rounds of showers and
storms and the potential for severe storms. There is a decent
amount of variability in the timing/coverage of storm development
in the models and this puts confidence in resultant forecast as
medium at best.
At 4 am, showers and storms were moving east across northern
Illinois and Indiana, and another area of showers and storms were
moving ENE across central Illinois and approaching western central
Indiana, with a few other echoes moving east across eastern
Indiana as well. Much uncertainty exists in how all of this
overnight/early morning convection will affect the potential and
timing of storms today. At present, favored a solution that went
toward the center of the CAMs for timing/development, based on
thinking that the northern storms will stay north of the forecast
area but drop a boundary that will hang around northern central
Indiana through the day and serve as a focusing mechanism for
develop during the late afternoon with the approach of an upper
wave that will bring in more favorable lapse rates. May see cloud
debris across the southern counties through the morning hours as
they will see showers and a few thunderstorms overspread during
the next few hours, but expect to see clearing/scattering of
clouds there by late morning which should allow instability to
build. Thus scattered development across an old outflow boundary
during the late afternoon then moving south into this unstable
environment, even with marginal shear, should have the potential
for damaging winds and some large hail. Current thought is storms
will fire across northern counties by around 4-6 pm and then
move through the rest of the area by around 8 to 11 pm.
&&
.SHORT TERM /Thursday through Friday night/...
Issued at 345 AM EDT Wed Jun 5 2019
The cold front should settle south of the area by Thursday
morning, but where exactly it will set up is still a little
variable in the models. They do seem to agree it will be either
across the southernmost counties or further south near the Ohio
River. The front gets held up there for most of Thursday and
shifts a little further south Thursday night into Friday morning,
and then there is a little variety on when it will lift back
north. Upper waves moving along the front will provide some lift
for shower and storm development, and flow off the Gulf will
provide some moisture to areas along and south of the front. Will
keep highest PoPs in the chance category along the southern
counties, and taper to dry across the north for Thursday through
Friday night. For temperatures generally stuck close to the
initialization, with highs in the low to mid 80s and lows in the
60s. Could see a tighter gradient than this, however, depending on
where the front sets up and the amount of cloud cover with it.
Should the front stall over the southernmost counties, could see
some heavy rain and flooding potential there.
&&
.LONG TERM /Saturday through Tuesday Night/...
Issued at 419 AM EDT Wed Jun 5 2019
Showers and thunderstorms will impact central Indiana throughout
the entire extended period, gradually tapering off by Tuesday
night. The best chances for showers and storms will be on Saturday
and Sunday over the southern half of the forecast area as a low
slowly tracks through the Tennessee Valley. At this point, flash
flooding will continue to be one of the main threats (especially
south). The low will finally start to push farther east by Sunday
night, but it will be quickly followed by a cold front at the
surface. This frontal boundary will provide forcing for additional
shower and thunderstorm chances throughout Monday. Chances will
begin to taper off by Monday night and Tuesday, but the latest
blended initialization continues to hint at slight chance pops for
those periods and confidence is not high enough to remove at this
time. Meanwhile, temperatures through the period will be slightly
above normal for Saturday and Sunday, then just below normal on
Monday and Tuesday in the wake of the aforementioned cold front.
&&
.AVIATION /Discussion for 05/1800Z TAF Issuance/...
Issued at 1218 PM EDT Wed Jun 5 2019
Generally MVFR condition across the region this afternoon in an
air mass that gradually destabilizing. Cluster of thunderstorms is
moving southeast across central IL at this time and will be
working on a weak boundary that extends from northern IN into
northeast IL then southwest into northeast MO.
Hi Resolution models are focused on the frontal boundary sagging
south and developing storms this afternoon, but looks better to
concentrate on the small convective complex moving through central
IL. Expect more storms to develop with the complex this afternoon
and along the boundaries created by the complex. So, have put TS
in TAFs and can expect locally IFR condition associated with the
activity.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DM
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....TDUD
AVIATION...DM
Hazardous weather outlook, Jun 5, 4:25 AM EST, 8 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
525 AM EDT Wed Jun 5 2019
INZ021-028>031-035>049-051>057-060>065-067>072-060930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
525 AM EDT Wed Jun 5 2019
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Scattered thunderstorms are expected today and tonight. Some
of these storms may be strong to severe.
Hazards: Damaging winds, large hail, heavy rainfall, lightning.
Timing: Thunderstorms are possible any time today or tonight. The
best chances for severe storms will be from 4 pm to 11 pm.
Discussion: An upper wave and surface frontal system will move
through central Indiana bringing thunderstorms to the area today.
Instability and some shear could allow these storms to become strong
to severe late afternoon through this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Outlook: There are chances for thunderstorms across parts of central
Indiana Thursday through Tuesday. At this point widespread severe
storms are not expected.
Discussion: A stalling frontal boundary and an upper low traveling
across the southern U.S. will keep chances for showers and
thunderstorms in place across parts of central Indiana through
Tuesday. Heavy rainfall and lightning will be the main threats from
these storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed after 4 pm.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
CP
In the hours before
Special weather statement, Jun 5, 12:30 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
130 PM EDT Wed Jun 5 2019
INZ021-028>030-051815-
Clinton IN-Warren IN-Tippecanoe IN-Carroll IN-
130 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL...
TIPPECANOE...WESTERN CLINTON AND NORTHEASTERN WARREN COUNTIES UNTIL
215 PM EDT...
At 127 PM EDT, Doppler radar was tracking a strong thunderstorm over
Templeton, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lafayette, West Lafayette, Rossville, Shadeland, Dayton, Battle
Ground, Mulberry, Clarks Hill, Pine Village, Purdue University and
Rainsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4056 8694 4045 8649 4020 8661 4034 8709
4037 8709 4035 8712 4042 8738 4048 8729
4048 8709 4056 8709
TIME...MOT...LOC 1727Z 289DEG 36KT 4051 8722Special weather statement, Jun 5, 12:57 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
157 PM EDT Wed Jun 5 2019
INZ021-029-051815-
Tippecanoe IN-Carroll IN-
157 PM EDT Wed Jun 5 2019
...SPECIAL WEATHER STATEMENT...
At 156 PM EDT, Doppler radar was tracking a strong thunderstorm near
Delphi, or 10 miles northeast of Lafayette, moving southeast at 10
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Delphi, Flora, Camden and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, north central and west central Indiana.
LAT...LON 4057 8637 4043 8638 4043 8649 4056 8694
4056 8677 4061 8677 4064 8658
TIME...MOT...LOC 1756Z 302DEG 10KT 4052 8674
MRDNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837795, 837797, 833781, 833778, 833782, 841260, 841692, 837799, 841261, 833779, 841694, 837800, 837807, 841262, 837809, 837810, 841263, 841338, 833783, 837813, 837815, 841337, 841695, 841340, 841342, 841697.